Alert archive / Indiana / River Flood Warnings in 2013
River Flood Warning 100, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 11, 2013, 12:23 PM EDT for Sullivan County, Vigo County, Indiana; Clark County, Crawford County, Illinois. It took effect at Apr 12, 2013, 3:12 PM EDT. It was in force for 31 days.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2013, 12:23 PM EDT (16:23 UTC)
- In effect from
- Apr 12, 2013, 3:12 PM EDT
- Expired
- May 13, 2013, 11:02 AM EDT
- In force
- 31 days
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Clark County, IL, Crawford County, IL, Sullivan County, IN, Vigo County, IN
The river
Written for the forecast point Wabash River at Terre Haute Legacy Site (HUFI3).
- Action stage
- 9 ft
- Minor stage
- 14 ft
- Moderate stage
- 22 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03341499, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 11, 10:25 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 11, 10:25 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1025 AM EDT THU APR 11 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 355 AM EDT THU APR 11 2013 SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS/MAINLY OVER EASTERN COUNTIES/ WILL LINGER THROUGH TODAY AS THE UPPER LEVEL LOW TRAVERSES THE FORECAST AREA. TONIGHT...ANTICIPATE ONLY RAIN SHOWERS WITH ALL INSTABILITY AND LIFT OUT OF THE AREA. AFTER SLIGHT CHANCES FOR WRAPAROUND RAIN ACROSS THE NORTH TOMORROW...DRY AND COOLER WEATHER WILL SETTLE ACROSS CENTRAL INDIANA THROUGH THE BEGINNING OF THE WEEKEND. SUNDAY...TEMPS WILL START WARMING UP AGAIN...AND THEN SHOWERS AND THUNDERSTORMS WILL ENTER CENTRAL INDIANA ONCE AGAIN ON MONDAY. && .NEAR TERM /THIS AFTERNOON/... ISSUED AT 927 AM EDT THU APR 11 2013 RECENT RADAR TRENDS INDICATE THAT RAIN ACROSS MUCH OF THE FORECAST AREA HAS ENDED FOR THE TIME BEING. THUS HAVE TRENDED POPS DOWNWARD FOR THE NEXT FEW HOURS. HOWEVER...AS THE SURFACE ANALYSIS SHOWS LOW PRESSURE STILL WEST OF INDIANA...MOIST SOUTHERLY FLOW IS EXPECTED TO CONTINUE ACROSS THE AREA THIS AFTERNOON. NAM AND HRRR CONTINUE TO SUGGEST ANOTHER SURGE OF PRECIPITATION TO MOVE INTO CENTRAL INDIANA...PARTICULARLY ACROSS THE EASTERN HALF OF THE STATE THIS AFTERNOON. THUS ALONG WITH OUR TREND DOWNWARD IN POPS FOR THE NEXT FEW HOURS...WILL RAMP THINGS BACK UP FOR THE AFTERNOON AS THIS SURGE ARRIVES. && .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... ISSUED AT 355 AM EDT THU APR 11 2013 REMOVED POPS ACROSS ALL OF FORECAST AREA FOR TONIGHT AS A DRY SLOT ENTERS THE AREA AND ISENTROPIC LIFT ENDS. HOWEVER...WRAPAROUND MOISTURE ON THE BACKSIDE OF THIS SYSTEM WARRANTED MENTION OF SLIGHT CHANCE POPS OVER THE NORTHERN HALF OF CENTRAL INDIANA ONCE AGAIN TOMORROW MORNING. BEYOND THAT...RIDGING WILL RESULT IN A DRY AND COOLER PATTERN THROUGH THE REMAINDER OF THE SHORT TERM PERIOD. MODELS HAVE A GOOD HANDLE ON THE COLDER AIR...SO WENT WITH CONSALL FOR TEMPS THROUGH DURATION OF SHORT TERM PERIOD. THIS PUTS HIGHS ONLY IN THE 40S AND 50S AS WINDS BECOME MORE WESTERLY...AND LOWS DIPPING INTO THE 30S ON FRIDAY AND SATURDAY NIGHTS. TONIGHT... LEANED ON THE WARMER SIDE OF GUIDANCE DUE TO LINGERING CLOUD COVER AND CONTINUED SOUTHWEST FLOW. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... ISSUED AT 355 AM EDT THU APR 11 2013 SUNDAY WILL BE DRY AND WARMER WITH HIGH PRESSURE JUST TO OUR EAST AND AN UPPER RIDGE MOVING EAST ACROSS OUR REGION. THE GFS INDICATED A FEW LIGHT SHOWERS MAY BRUSH OUR FAR NORTH SUNDAY...BUT THIS MODEL SEEMS TO BE AN OUTLIER. OVER THE REST OF THE EXTENDED MODELS SLOWLY BRING A COLD FRONT SOUTHEAST INTO OUR REGION BY TUESDAY AND THEN STALL IT IT NEARBY AND START TO LIFT IT BACK TO THE NORTH BY DAY 7 AS LOW PRESSURE MOVES INTO THE MISSISSIPPI VALLEY. THERE ARE SOME DIFFERENCES ON HOW FAR SOUTH THE FRONT REACHES. THIS SCENARIO SEEMS TO MATCH UP OK WITH ALL BLEND POPS WHICH GIVES US MOSTLY SLIGHT CHANCE POPS MONDAY AND CHANCES POPS DAY 6 AND DAY 7. RAISED HIGH TEMPERATURES A LITTLE ABOVE ALL BLEND NUMBERS SUNDAY AND MONDAY AS THERE WILL BE A SOUTHERLY FLOW AHEAD OF THE COLD FRONT AND MODELS PREVIOUSLY HAVE UNDERESTIMATED HOW QUICKLY TEMPERATURES CAN WARM THIS TIME OF YEAR IN THIS TYPE OF SITUATION. OTHERWISE...ALL BLEND TEMPERATURES SEEM REASONABLE. && .AVIATION /DISCUSSION FOR THE 111500Z KIND TAF UPDATE/... ISSUED AT 1025 AM EDT THU APR 11 2013 SHOWERS BEGINNING TO DEVELOP OVER THE WESTERN SECTIONS OF THE STATE AS FRONTAL SYSTEM APPROACHES. SHOULD BEGIN TO SEE CEILINGS FALL INTO THE MVFR CATEGORY OVER THE NEXT COUPLE OF HOURS...ALONG WITH SOME MVFR VISIBILITY RESTRICTIONS IN SHOWERS. STEADIER RAIN STILL LOOKS TO ARRIVE LATER THIS AFTERNOON. STILL SOME ELEVATED INSTABILITY AROUND...SO A LOW THREAT FOR LIGHTNING STRIKES WILL LINGER INTO THE EARLY AFTERNOON HOURS. PREVIOUS DISCUSSION FOLLOWS. MOSTLY MVFR CONDITIONS THROUGH THE PERIOD WITH SOME IMPROVEMENT TOWARDS THE END. AN AREA OF LOW PRESSURE OVER EASTERN ILLINOIS WILL TRACK EAST ACROSS INDIANA TODAY. NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WERE OVER THE EASTERN HALF OF INDIANA EARLY THIS MORNING. BUT THESE SHOULD MOVE ON TO THE EAST LEAVING MOST AREAS DRY THROUGH MID MORNING. RAPID REFRESH MODEL INDICATES ANOTHER OF NUMEROUS SHOWERS WILL SPREAD OVER MOST AREAS BY THIS AFTERNOON. A FEW THUNDERSTORMS ARE POSSIBLE...BUT CHANCES ARE LOW...SO WILL LEAVE MENTION OUT OF FORECAST. THESE SHOWERS WILL MOVE ON TO THE EAST BY THIS EVENING. WEATHER DEPICTION AND MODEL SOUNDINGS INDICATE MOSTLY MVFR CEILINGS WILL BE THE RULE OVERNIGHT...WITH SOME IMPROVEMENT LATE TONIGHT AND ESPECIALLY OVER WESTERN SECTIONS. WINDS WILL BECOME SOUTH 8 TO 12 KNOTS BY LATE MORNING AND WEST TONIGHT. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...TDUD NEAR TERM...PUMA SHORT TERM...TDUD LONG TERM....JH AVIATION...JH/JAS
Hazardous weather outlook, Apr 11, 6:56 AM EDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 656 AM EDT THU APR 11 2013 INZ021-028>031-035>049-051>057-060>065-067>072-121100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 656 AM EDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: ISOLATED THUNDERSTORMS /MAINLY OVER EASTERN COUNTIES/. HAZARDS: GUSTY WINDS...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF DOWNPOURS. IN ADDITION...FLOODING OF LOW LYING AREAS ALONG CREEKS AND STREAMS THAT ALREADY RECEIVED HEAVY RAINFALL LAST NIGHT. TIMING: THIS MORNING AND AFTERNOON. DISCUSSION: SCATTERED SHOWERS AND THUNDERSTORMS /MAINLY OVER EASTERN COUNTIES/ WILL PERSIST THROUGH TODAY AS AN UPPER LEVEL LOW MOVES ACROSS THE FORECAST AREA. IN ADDITION...FLOODING OF LOW LYING AREAS ALONG CREEKS AND STREAMS WILL BE POSSIBLE DUE TO TOTAL RAINFALL AMOUNTS FROM LAST NIGHT AND TODAY OF 1 TO 3 INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: ADDITIONAL THUNDERSTORMS ARE POSSIBLE NEXT MONDAY AND TUESDAY. DISCUSSION: A LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT WILL TRACK ACROSS THE UPPER MIDWEST NEXT WEEK...BRINGING MORE CHANCES FOR SHOWERS AND THUNDERSTORMS FROM MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Apr 11, 6:23 AM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
623 AM EDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 4 S COVINGTON 40.08N 87.39W
04/11/2013 M1.90 INCH FOUNTAIN IN CO-OP OBSERVER
STORM TOTAL SO FAR.
&&
TDUDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 1:18 AM EDT | Tornado Warning | IND | Boone, Carroll, Clinton, Howard, Montgomery, Tippecanoe and 1 more | 27 min |
| Apr 11, 1:48 AM EDT | Tornado Warning | IND | Carroll, Clinton, Howard | 27 min |
| Apr 11, 9:18 AM EDT | River Flood Warning | IND | Carroll | 25 hr |
| Apr 11, 9:18 AM EDT | River Flood Warning | IND | Delaware, Randolph | 20 hr |
| Apr 11, 9:18 AM EDT | River Flood Warning | IND | Tippecanoe | 7 hr |
| Apr 11, 9:57 AM EDT | River Flood Warning | IND | Howard | 3 days |
| Apr 11, 12:23 PM EDT | River Flood Warning | IND | Knox, Sullivan | 34 days |
| Apr 11, 12:23 PM EDT | River Flood Warning | IND | Knox, Sullivan | 34 days |
| Apr 11, 12:23 PM EDT | River Flood Warning | IND | Knox | 3 days |
| Apr 11, 12:23 PM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 3 days |
| Apr 11, 12:23 PM EDT | River Flood Warning | IND | Hamilton, Marion | 24 hr |
| Apr 11, 12:23 PM EDT | River Flood Warning | IND | Marion, Morgan | 47 hr |
| Apr 11, 12:23 PM EDT | River Flood Warning | IND | Marion, Morgan | 47 hr |
| Apr 11, 12:23 PM EDT | River Flood Warning | IND | Greene, Owen | 47 hr |
| Apr 11, 12:23 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 3 days |
| Apr 11, 12:23 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 47 hr |
| Apr 11, 12:23 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 3 days |
| Apr 11, 12:23 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 47 hr |
| Apr 11, 12:23 PM EDT | River Flood Warning | IND | Gibson, Knox | 47 hr |
| Apr 11, 12:23 PM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 26 days |
| Apr 11, 12:23 PM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 26 days |
| Apr 11, 12:23 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 31 days |
| Apr 11, 12:23 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 25 days |
Nearby
River Flood Warnings in Indiana, 2013River Flood Warnings in Illinois, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.